Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 119, NWS Seattle, WA

June 7, 2021

NWS Seattle, WA issued this small craft advisory at Jun 7, 2021, 8:47 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 8:47 AM PDT (15:47 UTC)
Expired
Jun 7, 2021, 12:00 PM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

922 
WHUS76 KSEW 071547
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
847 AM PDT Mon Jun 7 2021

PZZ150-153-156-170-173-176-071900-
/O.NEW.KSEW.SC.Y.0119.210607T1547Z-210607T1900Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
847 AM PDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 8 to 10 ft at 11 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-071900-
/O.NEW.KSEW.SC.Y.0119.210607T1547Z-210607T1900Z/
Grays Harbor Bar-
847 AM PDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Combined seas 10 to 12 feet this morning, subsiding to 6
  to 8 feet this afternoon. Bar conditions rough, becoming
  moderate. 

* WHERE...Grays Harbor Bar.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft especially
  when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 3:20 AM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 7, 3:20 AM PDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
320 AM PDT Mon Jun 7 2021

.SYNOPSIS...An upper level trough will weaken over the first half
of the week. Another round of showers and new upper trough will
reach the Pacific Northwest around the end of the week.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Showers over Western
Washington will gradually diminish and break up as an upper level
low over the area weakens and shifts north into British Columbia
through tonight. That circulation center will continue to weaken and
then shift westward to the B.C. coastal waters on Tuesday while
another circulation center works in toward the Oregon coast. With
vorticity centers doing the fujiwhara dance through the middle of
the week, there will be scattered showers over the region at times
--probably set off to some degree by diurnaal heating, but also by
puddles of cool air aloft, and the the flow aloft pushing vort
centers around. Seems like a typical Juneuary pattern. 19

.LONG TERM /THURSDAY THROUGH SUNDAY/...Probably around Thursday the
first upper trough weakens and shifts inland while a new frontal
band and upper trough approach. The front will probably break
up as it moves ashore--merely refreshing the shower activity through
the end of the week but eventually a more significant shortwave
trough could lead to frontogenesis--that is what the 00z GFS shows
happening around next Sunday, but naturally individual solutions
are all over the map and the 00z Euro is warmer and drier. 19

&&

.AVIATION...Weak upper level low over the area with light flow
aloft. light flow in the lower levels with weak surface low
offshore. Air mass slightly unstable.

Ceilings in the 4000-5000 foot range lowering to around 2000 feet
in showers through 19z. Ceilings improving after 00z to aoa 10000
feet.

KSEA...Ceilings in the 4000-5000 foot range lowering to around 2000
feet
in showers through 19z. Ceilings improving early evening up to aoa
10000 feet. Southerly wind 4 to 8 knots becoming northwesterly
around 03z. Felton

&&

.MARINE...A weak surface low will move through the outer
coastal waters today. Light onshore flow will develop Tuesday and
continue into Wednesday night. Weakening front arriving Friday.

Small craft advisory westerly possible in the central and eastern
Strait of Juan de Fuca Tuesday and Wednesday evening. Small craft
advisory winds developing over the coastal waters Thursday night
as Front moves into the area. Felton

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:06 PM PDTSmall Craft AdvisorySEW5 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.